Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Anemic problems - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 36 Questions
User :   I'm 36 and was just seen this week for high blood pressure (187/122). I was put on a beta-blocker and a diuretic. They did some blood work, and noted my hemoglobin was down to 8.5 (my periods are very long (6-8 days) and incredibly heavy. I'm exhausted, very sweaty, and have no energy - and am out of breath from the slightest activity. I had an echocardiogram yesterday which showed nothing remarkable. Ideas on why I'm feeling so tired and sweating so much?
Doctor :   hello
User :   is this likely related to the low hemoglobin? I've been this low in the past after 2 of my c-sections.
User :   Hi Dr.
Doctor :   give me a min please, let me go thru your query
Doctor :   do you have anyother medical problems ?
User :   I'm on an antibiotic (augmentin) since Sunday for a sinus infection
User :   I've had 5 children (the youngest is 18 months old) - all c-sections - and all born early due to complications from preeclampsia and gestational diabetes
Doctor :   was a thyroid test done in the blood work ?
User :   yep
Doctor :   all normal ?
User :   let me cut & paste those results
Doctor :   ok now have your blood pressure now under control ?
User :   Notes Recorded by Baillargeon on 3/15/2011 at 8:27 AM Labs ordered and pt notified. R. Baillargeon CMA ------ Notes Recorded by W. Kopp on 3/15/2011 at 8:13 AM Tests are mostly normal, but hgb is low indicating anemia. This may not be related to hypertension, but should be investigated. Need reticulocyte count, serum iron, TIBC, ferritin, serum B12, RBC folate, peripheral smear and hemoccult testing, all followed by clinic visit in a couple weeks. Kopp Component Results Component Your Value Standard Range Units TSH 2.02 0.4 - 5.0 mU/L General Information Collected: 3/14/2011 11:34 AM Resulted: 3/14/2011 9:47 PM Ordered By: KOPP Result Status: Final result
User :   my blood pressure yesterday immed after my echo (I was laying on my left side for the whole echo) was 136/83 - so much better...
Doctor :   yes thats better
Doctor :   besides your blood pressure meds and the antibiotics
Doctor :   any other medications you on
User :   just the diuretic... hydrothiazide (I think - 25 mg 1x a day)
Doctor :   well the reason for your tiredness in because of your anemia
Doctor :   8.5 Hb is low
User :   I know.
Doctor :   are you taking any iron supplements ?
User :   I just started taking slow-fe yesterday
Doctor :   ok thats good
Doctor :   how is your diet ?\
User :   but I am sitting at my desk sweating like crazy - and slightly dizzy.
Doctor :   do consume lots of green leafy vegetables
User :   My diet has been fine = I had 1 piece of 12 grain bread with organiz blackberry jam for breakfast along wiht about 4 oz of orange juice.
User :   I had a big salad for lunch yesterday
Doctor :   are you over weight ?
Doctor :   or in good shape ?
User :   I'm 5'7 and 218 lbs
User :   slightly overweight.
User :   or moderately I suppose :-)
Doctor :   well you are taking the medication that being the iron supplements , it will take about 4- 5 weeks for your Hb level to be normal
Doctor :   and also i will advice that you need to be strict in taking your blood pressure medications too
User :   ok - what could be causing the sweating?
Doctor :   thats very crucial
User :   yes - I know to take them at the same time each day...
Doctor :   when were you put on the beta blockers ?
User :   but I'm asking about the sweating...
User :   I was put on the beta blockers and the diuretic on Monday
Doctor :   the sweating is happening after that ?
User :   after what?
User :   I'm sweating today - now.
User :   and wrote asking why that could possibly be - and if it was related to my low hemoglobin...
User :   although on Monday it was low, and I still wasn't sweaty.
Doctor :   beta blockers do cause some sweating
Doctor :   its about your body getting adjusted
Doctor :   dont worry you will be fine\
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor